The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (445 KB) | Metadata | Table of Contents | ZAA summary
Volume 15, Issue 2, 1996, pp. 275–278
DOI: 10.4171/ZAA/698

Published online: 1996-06-30

A Note on the Bonnet-Myers Theorem

V. Boju[1] and Louis Funar[2]

(1) Universitatea din Craiova, Romania
(2) Université Grenoble I, Saint-Martin-d'Hères, France

The aim of this note is to derive a compactness result for complete manifolds whose Ricci curvature is bounded from below. The classical result, usually stated as Bonnet-Myers theorem, provides an estimation of the diameter of a manifold whose Ricci curvature is greater than a strictly positive constant. Weaker assumptions that the Ricci curvature function tends slowly to zero (when the distance from a fixed point goes to infinity) were already considered in [2, 3]. We shall improve here their results.

Keywords: Ricci curvature, Jacobi equation

Boju V., Funar Louis: A Note on the Bonnet-Myers Theorem. Z. Anal. Anwend. 15 (1996), 275-278. doi: 10.4171/ZAA/698